Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 15, 2012, 1:10 PM MST for Apache County, Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 1:10 PM MST (20:10 UTC)
- Expired
- Jul 15, 2012, 1:33 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 128 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS55 KFGZ 152010 SVRFGZ AZC001-017-152045- /O.NEW.KFGZ.SV.W.0003.120715T2010Z-120715T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 110 PM MST SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... EXTREME EAST CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 145 PM MST * AT 107 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETRIFIED FOREST N.P. VISITORS CENTER...OR 38 MILES NORTH OF SHOW LOW...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETRIFIED FOREST N.P. VISITORS CENTER BY 115 PM MST... LAT...LON 3499 10981 3475 10960 3465 10992 3481 11002 TIME...MOT...LOC 2010Z 243DEG 13KT 3478 10987 $$ DJO
1 follow-up statement
606 WWUS55 KFGZ 152033 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 133 PM MST SUN JUL 15 2012 AZC001-017-152043- /O.CAN.KFGZ.SV.W.0003.000000T0000Z-120715T2045Z/ NAVAJO AZ-APACHE AZ- 133 PM MST SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL APACHE AND EXTREME EAST CENTRAL NAVAJO COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER THE STORM IS STILL PRODUCING HEAVY RAIN WHICH MAY CAUSE LOCAL RISES ON AREA CREEKS AND STREAMS. LAT...LON 3499 10981 3475 10960 3465 10992 3481 11002 TIME...MOT...LOC 2033Z 243DEG 13KT 3482 10978 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:30 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 15, 9:30 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN JUL 15 2012 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS ACROSS ARIZONA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY... SOME PRODUCING VERY HEAVY RAINFALL. && .DISCUSSION...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NRN AZ THROUGH THIS EVENING. SEE PRODUCT /PHXFFAFGZ/ FOR ADDITIONAL DETAILS. A PLUME OF TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD ACROSS AZ THIS MORNING. THIS PLUME HAS SHIFTED EASTWARD FROM YESTERDAYS LOCATION. AS A RESULT...THE THREAT OF HEAVY RAIN HAS SHIFTED EASTWARD AS WELL AND THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE EASTERN COUNTIES OF NRN AZ. FARTHER WEST...SLIGHTLY DRIER AIR HAS FILTERED INTO THE AREA AND THE THREAT OF EXCESSIVE RAINFALL HAS DIMINISHED. ON THE OTHER HAND...HEAVY RAINFALL YESTERDAY HAS RESULTED IN VERY WET AND EVEN SATURATED SOILS SO THAT SMALLER AMOUNTS OF RAINFALL MAY BE SUFFICIENT TO TRIGGER FLASH FLOODING. WV IMAGERY SHOWS A TROUGH REMAINS ALONG THE WEST COAST AND IS ALLOWING A DRIER AIR MASS TO PUSH EASTWARD ACROSS CALIFORNIA AND FAR WRN AZ. UPPER AIR DATA INDICATES THAT MODERATE WINDS ALOFT REMAIN IN PLACE AND A STRONG UPPER LEVEL JET WILL PUSH ACROSS THE AREA DURING THE DAY TODAY. THIS WILL ENHANCE THE CHANCES THAT SOME THUNDERSTORMS ACROSS THE WEST MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS THIS AFTERNOON. FARTHER EAST...HEAVY RAIN REMAINS THE MAIN THREAT. FOR MONDAY AND TUESDAY...THE PLUME OF TROPICAL MOISTURE WILL DIMINISH BUT ENOUGH MOISTURE WILL REMAIN FOR SCATTERED THUNDERSTORMS ACROSS MOST OF NRN AZ WITH ONLY ISOLATED STORMS ACROSS FAR WRN AZ. BY MIDWEEK...HIGH PRESSURE ALOFT WILL DEVELOP ACROSS THE GREAT BASIN AND THIS WILL PRODUCE A NORTHEASTERLY AND GENERALLY DRIER AIR MASS ACROSS THE REGION. SHOWER ACTIVITY WILL DECREASE DURING THIS PERIOD. ANOTHER SURGE OF TROPICAL MOISTURE COULD RETURN TO THE AREA BY LATE IN THE WEEK. && .AVIATION...FOR THE 18Z PACKAGE...AMPLE MOISTURE OVER NORTHERN AZ WILL ALLOW NUMEROUS SHRA/TSRA TO DEVELOP THIS AFTERNOON THROUGH EVENING. SOME STORMS MAY BECOME STRONG...WITH THE PRIMARY THREATS BEING HAIL AND MVFR TO IFR CIGS/VIS IN HEAVY RAIN. SHOWER COVERAGE WILL DECREASE AFT 03Z WITH SCATTERED ACTIVITY EXPECTED OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS ARIZONA THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THE STORMS WILL BE CAPABLE OF HEAVY RAINFALL...WITH WETTING RAINS PROBABLE OVER MUCH OF THE AREA. DAYTIME TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL. TUESDAY THROUGH THURSDAY...MOISTURE PUSHES EASTWARD WHILE DRIER SOUTHWEST FLOW MOVES OVER THE STATE. THUNDERSTORM CHANCES WILL BE CONFINED TO MAINLY EASTERN ARIZONA. TEMPERATURES WILL WARM CLOSER TO NORMAL READINGS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ004>018-037>040-104>118-137>140. && PUBLIC.........DB AVIATION.......MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 15, 9:30 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN JUL 15 2012 AZZ004>018-037>040-160700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN ARIZONA THROUGH 9 PM MST THIS EVENING. SEE PRODUCT PHXFFAFGZ FOR DETAILS. A VERY MOIST AND UNSTABLE AIR MASS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. ADDITIONAL THREATS INCLUDE LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 12:48 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1248 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 N CROWN KING 34.23N 112.33W
07/15/2012 M9.05 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY14.
LINCOLN RIDGE ALERT GAUGE.
&&
EVENT NUMBER FGZ1200051
MCSLocal storm report, Jul 15, 12:49 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1249 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN CROWN KING 34.21N 112.34W
07/15/2012 M4.44 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY 14.
CROWN KING ALERT GAUGE.
&&
EVENT NUMBER FGZ1200052
MCSLocal storm report, Jul 15, 12:51 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1251 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NNE CROWN KING 34.27N 112.31W
07/15/2012 M7.48 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY 14.
PECK MINE ALERT GAUGE.
&&
EVENT NUMBER FGZ1200053
MCSLocal storm report, Jul 15, 12:54 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1254 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NW CROWN KING 34.23N 112.37W
07/15/2012 M3.86 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TOWERS MOUNTAIN ALERT GAUGE.
&&
EVENT NUMBER FGZ1200054
MCSLocal storm report, Jul 15, 12:55 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1255 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 6 NNW CROWN KING 34.28N 112.38W
07/15/2012 M5.67 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TUSCUMBRIA MOUNTAIN ALERT GAUGE.
&&
EVENT NUMBER FGZ1200055
MCSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:24 PM MST | Areal Flood Advisory | FGZ | Yavapai | 81 min |
| Jul 14, 5:53 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 14, 7:10 PM MST | Areal Flood Advisory | FGZ | Yavapai | 7 hr |
| Jul 14, 8:32 PM MST | Special Weather Statement | FGZ | 88 min | |
| Jul 15, 2:12 PM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jul 15, 2:56 PM MST | Areal Flood Advisory | FGZ | Apache | 4 hr |
| Jul 15, 4:48 PM MST | Areal Flood Advisory | FGZ | Navajo | 87 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.